Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

An outline of the theory of pseudoanalytic functions


Author: Lipman Bers
Journal: Bull. Amer. Math. Soc. 62 (1956), 291-331
MathSciNet review: 0081936
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Shmuel Agmon and Lipman Bers, The expansion theorem for pseudo-analytic functions, Proc. Amer. Math. Soc. 3 (1952), 757–764. MR 0057349, 10.1090/S0002-9939-1952-0057349-4
  • 2. L. Ahlfors, On quasi-conformal mappings, Journal d'Analyse Mathématique vol. 4 (1954) pp. 1-58.
  • 3. E. Beltrami, Sulle funzioni potenziali di sistemi simmetrici intorno ad un asse, Opere matematice, Vol. 3, Milano, 1911, pp. 115-128.
  • 4. E. Beltrami, Sulle teoria delle funzioni potenziali simmetriche, ibid., pp. 349-377.
  • 5. P. W. Berg, On the existence of Helmholtz flows of a compressible fluid, Dissertation, New York University, 1953.
  • 6. Stefan Bergman, Functions satisfying certain partial differential equations of elliptic type and their representation, Duke Math. J. 14 (1947), 349–366. MR 0022262
  • 7. Stefan Bergman, Linear operators in the theory of partial differential equations, Trans. Amer. Math. Soc. 53 (1943), 130–155. MR 0007555, 10.1090/S0002-9947-1943-0007555-9
  • 8. Stefan Bergman, A formula for the stream function of certain flows, Proc. Nat. Acad. Sci. U. S. A. 29 (1943), 276–281. MR 0010079
  • 9. Lipman Bers, The expansion theorem for sigma-monogenic functions, Amer. J. Math. 72 (1950), 705–712. MR 0044005
  • 10. Lipman Bers, On the continuation of a potential gas flow across the sonic line, Tech. Notes Nat. Adv. Comm. Aeronaut., 1950 (1950), no. 2058, 58. MR 0036121
  • 11. Lipman Bers, Partial differential equations and generalized analytic functions. II, Proc. Nat. Acad. Sci. U. S. A. 37 (1951), 42–47. MR 0044006
  • 12. Lipman Bers, Theory of pseudo-analytic functions, Institute for Mathematics and Mechanics, New York University, New York, 1953. MR 0057347
  • 13. Lipman Bers, Univalent solutions of linear elliptic systems, Comm. Pure Appl. Math. 6 (1953), 513–526. MR 0058830
  • 14. Lipman Bers, Non-linear elliptic equations without non-linear entire solutions, J. Rational Mech. Anal. 3 (1954), 767–787. MR 0067313
  • 15. L. Bers, Functional-theoretical properties of solutions of partial differential equations of elliptic type, Contributions to the theory of partial differential equations, Annals of Mathematics Studies, no. 33, Princeton University Press, Princeton, N. J., 1954, pp. 69–94. MR 0070009
  • 16. Lipman Bers, Existence and uniqueness of a subsonic flow past a given profile, Comm. Pure Appl. Math. 7 (1954), 441–504. MR 0065334
  • 17. Lipman Bers, Local behavior of solutions of general linear elliptic equations, Comm. Pure Appl. Math. 8 (1955), 473–496. MR 0075416
  • 18. Lipman Bers, Local theory of pseudoanalytic functions, Lectures on functions of a complex variable, The University of Michigan Press, Ann Arbor, 1955, pp. 213–244. MR 0076043
  • 19. Lipman Bers, Remark on an application of pseudo-analytic functions, Amer. J. Math. 78 (1956), 486–496. MR 0087000
  • 20. Lipman Bers, Partial differential equations and pseudoanalytic functions on Riemann surfaces, Contributions to the theory of Riemann surfaces, Annals of Mathematics Studies, no. 30, Princeton University Press, Princeton, N. J., 1953, pp. 157–165. MR 0057990
  • 21. Lipman Bers and Abe Gelbart, On a class of differential equations in mechanics of continua, Quart. Appl. Math. 1 (1943), 168–188. MR 0008556
  • 22. Lipman Bers and Abe Gelbart, On a class of functions defined by partial differential equations, Trans. Amer. Math. Soc. 56 (1944), 67–93. MR 0010910, 10.1090/S0002-9947-1944-0010910-5
  • 23. Lipman Bers and Abe Gelbart, On generalized Laplace transformations, Ann. of Math. (2) 48 (1947), 342–357. MR 0020152
  • 24. L. Bers and L. Nirenberg, On a representation theorem for linear elliptic systems with discontinuous coefficients and its applications, Convegno Internazionale sulle Equazioni Lineari alle Derivate Parziali, Trieste, 1954, Edizioni Cremonese, Roma, 1955, pp. 111–140. MR 0076981
  • 25. L. Bers and L. Nirenberg, On linear and non-linear elliptic boundary value problems in the plane, Convegno Internazionale sulle Equazioni Lineari alle Derivate Parziali, Trieste, 1954, Edizioni Cremonese, Roma, 1955, pp. 141–167. MR 0076982
  • 26. William M. Boothby, The topology of the level curves of harmonic functions with critical points, Amer. J. Math. 73 (1951), 512–538. MR 0043456
  • 27. Renato Caccioppoli, Fondamenti per una teoria generale delle funzioni pseudo-analitiche di una variabile complessa. I, II, Atti Accad. Naz. Lincei. Rend. Cl. Sci. Fis. Mat. Nat. (8) 13 (1952), 197–204, 321–329 (Italian). MR 0056718
  • 28. T. Carleman, Sur les systèmes linéaires aux dérivées partielles du premier ordre à deux variables, C. R. Acad. Sci. Paris vol. 197 (1933) pp. 471-474.
  • 29. T. Carleman, Sur un problème d'unicité pour les systèmes d'équations aux dérivées partielles à deux variables indépendentes, Arkiv för Matematik, Astronomi och Fysik vol. 26B No. 17 (1939) pp. 1-9.
  • 30. Hsiao-li Chang, Approximately analytic functions of bounded type and boundary behaviour of solutions of elliptic partial differential equations, Acta Math. Sinica 3 (1953), 101–132 (Chinese, with English summary). MR 0071548
  • 31. Joaquin B. Diaz, On a class of partial differential equations of even order, Amer. J. Math. 68 (1946), 611–659. MR 0019828
  • 32. Avron Douglis, A function-theoretic approach to elliptic systems of equations in two variables, Comm. Pure Appl. Math. 6 (1953), 259–289. MR 0064277
  • 33. Avron Douglis, Uniqueness in Cauchy problems for elliptic systems of equations, Comm. Pure Appl. Math. 6 (1953), 291–298. MR 0064278
  • 34. Avron Douglis, Function-theoretic properties of certain elliptic systems of first-order linear equations, Lectures on functions of a complex variable, The University of Michigan Press, Ann Arbor, 1955, pp. 335–340. MR 0070829
  • 35. A. Gelbart, On a function-theory method for obtaining potential flow patterns of a compressible fluid, N.A.C.A. ARR No. 3G27, 1943.
  • 36. J. J. Gergen and F. G. Dressel, Mapping by 𝑝-regular functions, Duke Math. J. 18 (1951), 185–210. MR 0050019
  • 37. J. J. Gergen and F. G. Dressel, Mapping for elliptic equations, Trans. Amer. Math. Soc. 77 (1954), 151–178. MR 0063533, 10.1090/S0002-9947-1954-0063533-2
  • 38. J. J. Gergen and F. G. Dressel, Uniqueness for 𝑝-regular mapping, Duke Math. J. 19 (1952), 435–444. MR 0050020
  • 39. Philip Hartman and Aurel Wintner, On the third fundamental form of a surface, Amer. J. Math. 75 (1953), 298–334. MR 0055734
  • 40. Philip Hartman and Aurel Wintner, On the local behavior of solutions of non-parabolic partial differential equations, Amer. J. Math. 75 (1953), 449–476. MR 0058082
  • 41. Philip Hartman and Aurel Wintner, Umbilical points and 𝑊-surfaces, Amer. J. Math. 76 (1954), 502–508. MR 0063082
  • 42. Philip Hartman and Aurel Wintner, On the local behavior of solutions of non-parabolic partial differential equations. II. The uniqueness of the Green singularity, Amer. J. Math. 76 (1954), 351–361. MR 0064271
  • 43. Erhard Heinz, Über die Eindeutigkeit beim Cauchyschen Anfangswertproblem einer elliptischen Differentialgleichung zweiter Ordnung, Nachr. Akad. Wiss. Göttingen. IIa. 1955 (1955), 1–12 (German). MR 0074666
  • 44. E. Hopf, Elementare Bemerkungen über Lösungen partieller Differentialgleichungen zweiter Ordnung vom elliptischen Typus, Preuss. Akad. Wiss. Sitzungsber. vol. 19 (1927) pp. 147-152.
  • 45. Fritz John, The fundamental solution of linear elliptic differential equations with analytic coefficients, Comm. Pure Appl. Math. 3 (1950), 273–304. MR 0042030
  • 46. S. Kakutani, On the family of pseudo-regular functions, Tôhoku Math. J. vol. 43 (1937) pp. 211-215.
  • 47. Wilfred Kaplan, Topology of level curves of harmonic functions, Trans. Amer. Math. Soc. 63 (1948), 514–522. MR 0025159, 10.1090/S0002-9947-1948-0025159-3
  • 48. Adolph Kriszten, Hyperkomplexe und pseudo-analytische Funktionen, Comment. Math. Helv. 26 (1952), 6–35 (German). MR 0057348
  • 49. M. Lavrent′ev, A general problem of the theory of quasi-conformal representation of plane regions, Mat. Sbornik N.S. 21(63) (1947), 285–320 (Russian). MR 0027342
  • 50. M. A. Lavrent′ev, A fundamental theorem of the theory of quasi-conformal mapping of plane regions, Izvestiya Akad. Nauk SSSR. Ser. Mat. 12 (1948), 513–554 (Russian). MR 0034842
  • 51. C. Y. Lee, Similarity principle with boundary conditions for pseudo-analytic functions, Duke Math. J. 23 (1956), 157–163. MR 0075314
  • 52. Hans Lewy, On differential geometry in the large. I. Minkowski’s problem, Trans. Amer. Math. Soc. 43 (1938), no. 2, 258–270. MR 1501942, 10.1090/S0002-9947-1938-1501942-3
  • 53. M. A. Lukomskaya, On a generalization of a class of analytic functions, Doklady Akad. Nauk SSSR (N.S.) 73 (1950), 885–888 (Russian). MR 0039820
  • 54. M. A. Lukomskaya, On cycles of systems of linear homogeneous differential equations, Mat. Sbornik N.S. 29(71) (1951), 551–558 (Russian). MR 0052638
  • 55. M. A. Lukomskaya, Solution of some systems of partial differential equations by means of inclusion in a cycle, Akad. Nauk SSSR. Prikl. Mat. Meh. 17 (1953), 745–747 (Russian). MR 0062913
  • 56. A. Miškis, Uniqueness of the solution of Cauchy's problem, Uspehi Matematičeskih Nauk vol. 3 (1948) pp. 3-46 (Russian).
  • 57. Cathleen S. Morawetz, On the non-existence of continuous transonic flows past profiles. I, Comm. Pure Appl. Math. 9 (1956), 45–68. MR 0078130
  • 58. Cathleen S. Morawetz, Uniqueness for the analogue of the Neumann problem for mixed equations, Michigan Math. J. 4 (1957), 5–14. MR 0085441
  • 59. Charles B. Morrey Jr., On the solutions of quasi-linear elliptic partial differential equations, Trans. Amer. Math. Soc. 43 (1938), no. 1, 126–166. MR 1501936, 10.1090/S0002-9947-1938-1501936-8
  • 60. Marston Morse, Topological Methods in the Theory of Functions of a Complex Variable, Annals of Mathematics Studies, no. 15, Princeton University Press, Princeton, N. J., 1947. MR 0021089
  • 61. M. Morse and M. Heins, Topological methods in the theory of functions of a complex variable, Ann. of Math. vol. 46 (1945) pp. 600-624, 625-666; vol. 47 (1946) pp. 233-274.
  • 62. Marston Morse and Maurice Heins, Deformation classes of meromorphic functions and their extensions to interior transformations, Acta Math. 79 (1947), 51–103. MR 0020128
  • 63. M. Morse, and J. A. Jenkins, Multiply-valued harmonic functions and their conjugates on arbitrary Riemann surfaces, Lectures on Functions of a Complex Variable, Michigan University Press, 1955, pp. 123-186.
  • 64. Claus Müller, On the behavior of the solutions of the differential equation Δ𝑈=𝐹(𝑥,𝑈) in the neighborhood of a point, Comm. Pure Appl. Math. 7 (1954), 505–515. MR 0062920
  • 65. I. G. Petrovskiĭ, On some problems of the theory of partial differential equations, Uspehi Matem. Nauk (N.S.) 1 (1946), no. 3–4(13–14), 44–70 (Russian). MR 0027416
  • 66. Albert Pfluger, Quasikonforme Abbildungen und logarithmische Kapazität, Ann. Inst. Fourier Grenoble 2 (1950), 69–80 (1951) (German). MR 0044640
  • 67. E. Picard, Sur une système des équations aux dérivées partielles, C. R. Acad. Sci. Paris vol. 112 (1891) pp. 685-688.
  • 68. E. Picard, Sur une généralization des équations de la théorie des functions d'une variable complexe, ibid., pp. 1399-1403.
  • 69. G. N. Položiĭ, On 𝑝-analytic functions of a complex variable, Doklady Akad. Nauk SSSR (N.S.) 58 (1947), 1275–1278 (Russian). MR 0024523
  • 70. G. N. Položiĭ, A generalization of Cauchy’s integral formula, Mat. Sbornik N.S. 24(66) (1949), 375–384 (Russian). MR 0031571
  • 71. G. N. Položiĭ, Singular points and calculation of 𝑝-analytic functions of a complex variable, Doklady Akad. Nauk SSSR (N.S.) 60 (1948), 769–772 (Russian). MR 0030007
  • 72. G. N. Položiĭ, The theorem on preservation of domain for certain elliptic systems of differential equations and its applications, Mat. Sbornik N.S. 32(74) (1953), 485–492. MR 0058090
  • 73. M. H. Protter, Generalized spherical harmonics, Trans. Amer. Math. Soc. 63 (1948), 314–341. MR 0024533, 10.1090/S0002-9947-1948-0024533-9
  • 74. M. H. Protter, The periodicity problem in the theory of pseudoanalytic functions, to appear in Ann. of Math.
  • 75. B. V. Šabat, Cauchy’s theorem and formula for quasi-conformal mappings of linear classes, Doklady Akad. Nauk SSSR (N.S.) 69 (1949), 305–308 (Russian). MR 0036851
  • 76. Z. Schapiro, Sur l’existence des représentations quasiconformes, C. R. (Doklady) Acad. Sci. URSS (N.S.) 30 (1941), 690–692 (French). MR 0004319
  • 77. L. Sobrero, Theorie der ebenen Elastizitaet unter Benutzung eines Systems hyperkomplexer Zahlen, Hamburger Mathematische Einzelschriften, Leipzig, 1934.
  • 78. S. Stoïlow, Leçons sur les principes topologiques de la théorie des fonctions analytiques, Paris, Gauthier-Villars, 1938.
  • 79. O. Teichmüller, Untersuchungen über konforme und quasikonforme Abbildungen, Deutsche Mathematik vol. 3 (1938) pp. 621-678.
  • 80. I. N. Vekua, Novye metody rešeniya èlliptičeskih uravneniĭ, OGIZ, Moscow-Leningrad,], 1948 (Russian). MR 0034503
  • 81. I. N. Vekua, Systems of differential equations of the first order of elliptic type and boundary value problems, with an application to the theory of shells, Mat. Sbornik N. S. 31(73) (1952), 217–314 (Russian). MR 0057444
  • 82. I. N. Vekua, On a property of solutions of a generalized system of Cauchy-Riemann equations, Soobšč. Akad. Nauk Gruzin. SSR 14 (1953), 449–453 (Russian). MR 0072235
  • 83. I. N. Vekua, The general representation of functions of two independent variables admitting a derivative in the sense of S. L. Sobolev and the problem of primitives, Doklady Akad. Nauk SSSR (N.S.) 89 (1953), 773–775 (Russian). MR 0057346
  • 84. I. N. Vekua, On certain properties of solutions of a system of equations of elliptic type, Dokl. Akad. Nauk SSSR (N.S.) 98 (1954), 181–184 (Russian). MR 0070010
  • 85. Alexander Weinstein, Generalized axially symmetric potential theory, Bull. Amer. Math. Soc. 59 (1953), 20–38. MR 0053289, 10.1090/S0002-9904-1953-09651-3
  • 86. G. T. Whyburn, Introductory topological analysis, Lectures on functions of a complex variable, The University of Michigan Press, Ann Arbor, 1955, pp. 1–14. MR 0070161
  • 87. Nachman Aronszajn, Sur l’unicité du prolongement des solutions des équations aux dérivées partielles elliptiques du second ordre, C. R. Acad. Sci. Paris 242 (1956), 723–725 (French). MR 0076155
  • 88. Lipman Bers, Formal powers and power series, Comm. Pure Appl. Math. 9 (1956), 693–711. MR 0090739
  • 89. A. P. Calderon and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88 (1952), 85–139. MR 0052553
  • 90. Philip Hartman and Aurel Wintner, On the local behavior of solutions of non-parabolic partial differential equations. III. Approximations by spherical harmonics, Amer. J. Math. 77 (1955), 453–474. MR 0076156
  • 91. E. M. Landis, On some properties of solutions of elliptic equations, Dokl. Akad. Nauk SSSR (N.S.) 107 (1956), 640–643 (Russian). MR 0078557


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1956-10037-2